MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO COIL; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO COIL; DEVICE, EMBOLIZATION, VASCULAR
Model Number PV-18-40-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that during a coiling procedure, the concerto coil was reported to have unintentionally detached when being inserted into the aneurysm.The coil was retrieved with a snare device.The procedure was completed with additional coils.No patient injury occurred.The devices were reported to have been prepared and used per the instructions for use.The vessel anatomy was severe.The coil was not repositioned.It is unknown if the pushwire was rotated during the advancement.A continuous flush was not maintained during the procedure.
 
Additional Manufacturer Narrative
The implant coil was returned only.There was no pusher, microcatheter, or accessories returned with the device.The implant coil appeared to be damaged and stretched; with the polypropylene broken and stretched.The detached element was not found on the returned implant coil.No other anomalies were observed.Based on the analysis performed, the concerto coil was confirmed to have prematurely detached.The returned implant coil found to be damaged and stretched.However, the cause for damage could not be determined.Since the pusher and detached element were not returned; any contribution of the pusher and detached element to the issue could not be determined.Per the concerto coil and i.D.(instant detacher) instructions for use (ifu): do not rotate the implant delivery pusher during or after delivery of the coil into the aneurysm.Rotating the delivery pusher during or after coil delivery into the aneurysm may result in a stretched coil or premature detachment of the coil from the implant delivery pusher, which could result in coil migration.Do not use hemostats in an attempt to advance delivery pusher.This may result in a kinked pusher which may lead to premature detachment.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO COIL
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8391273
Report Number2029214-2019-00159
Device Sequence Number19226518
Product Code KRD
UDI-Device Identifier00847536026520
UDI-Public00847536026520
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2021
Device Model NumberPV-18-40-3D
Device Lot NumberA706495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2019
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer05/14/2019
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1